Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 167, NWS Memphis, TN

June 27, 2001Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 3:27 PM CDT for Mississippi County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 3:27 PM CDT (20:27 UTC)
Expired
Jun 27, 2001, 4:15 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mississippi County, AR

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 272029
SVRMEM

ARC093-272115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS

* UNTIL 415 PM CDT.

* AT 325 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6    
  MILES SOUTH OF MANILA...NEARLY STATIONARY. ANOTHER                 
  SEVERE THUNDERSTORM WAS LOCATED NEAR O'DONNELL BEND ALONG THE      
  MISSISSIPPI RIVER.

* CITIES IN THE PATH OF THIS STORM THROUGH 415 PM CDT INCLUDE...  
  O'DONNELL BEND...
  DELL...
  MANILA...
  LEACHVILLE...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3570 9029 3565 9004 3597 8997 3602 9025

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 27, 2:50 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT WED JUN 27 2001

A 500MB LOW WAS CENTERED OVER THE MO BOOTHEEL. EXPECT THIS LOW TO
DRIFT WWD TOWARDS SW MO THROUGH SATURDAY AND SLOWLY WEAKEN. THIS
SYSTEM WILL INFLUENCE THE FCST AREA UNTIL SUNDAY...WHEN A WEAK
BERMUDA HIGH BUILDS IN FROM THE EAST.

SCATTERED THUNDERSTORMS WILL BE RULE UNTIL THE UPPER LOW MOVES AWAY
FROM THE FCST AREA. THE BEST CHANCE OF STORMS WILL BE DURING THE
DAY...BUT CANNOT RULE OUT WEAKER ACTIVITY AT NIGHT.

MODELS REASONABLY CLOSE WITH RESPECT TO PLACEMENT OF SYSTEMS. MOS
GUIDANCE OFF A COUPLE OF DEGREES BUT WITHIN REASONABLE RANGE.

PRELIM VALUES...
MEM 70/86/70/86 3434
MKL 66/85/66/86 3434
JBR 68/85/68/86 3434
TUP 67/86/67/86 3434

.MEG...NONE.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:07 AM CDTSevere Thunderstorm WarningMEGSt. Francis38 min
Jun 27, 5:44 AM CDTSevere Thunderstorm WarningMEGSt. Francis46 min
Jun 27, 7:45 AM CDTSevere Thunderstorm WarningMEGSt. Francis30 min
Jun 27, 8:55 AM CDTSevere Thunderstorm WarningMEGPhillips35 min
Jun 27, 1:06 PM CDTSevere Thunderstorm WarningMEGGreene54 min
Jun 27, 1:13 PM CDTSevere Thunderstorm WarningMEGMississippi32 min
Jun 27, 2:08 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene52 min
Jun 27, 3:43 PM CDTTornado WarningMEGMississippi47 min
Jun 27, 3:58 PM CDTSevere Thunderstorm WarningMEGPoinsett47 min
Jun 27, 4:32 PM CDTSevere Thunderstorm WarningMEGMississippi43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.